Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 150, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 24, 2018, 6:10 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 6:10 AM CDT (11:10 UTC)
- Expired
- Jun 24, 2018, 7:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:05 AM CDT | TSTM WND GST 65 | Alma, AR | WEATHER BUG SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 5:28 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
091
WUUS54 KTSA 241110
SVRTSA
ARC033-047-131-241200-
/O.NEW.KTSA.SV.W.0150.180624T1110Z-180624T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
610 AM CDT SUN JUN 24 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Franklin County in west central Arkansas...
Southeastern Crawford County in northwestern Arkansas...
Northeastern Sebastian County in west central Arkansas...
* Until 700 AM CDT
* At 610 AM CDT, severe thunderstorms were located along a line
extending from 2 miles southwest of Alma to 2 miles north of
Bloomer to 2 miles west of Washburn, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Ozark... Charleston...
Greenwood... Alma...
Lavaca... Mulberry...
Dyer... Altus...
Branch... Denning...
Wiederkehr Village... Cass...
Bloomer... Washburn...
Fort Chaffee... Kibler...
Concord... Caulksville...
Jethro... Milltown...
This includes Interstate 40 in Arkansas between mile markers 10 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3511 9414 3511 9416 3530 9419
3547 9427 3577 9374 3577 9370
TIME...MOT...LOC 1110Z 245DEG 37KT 3545 9425 3533 9413 3516 9413
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
760
WWUS54 KTSA 241122
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
622 AM CDT SUN JUN 24 2018
ARC033-047-131-241200-
/O.CON.KTSA.SV.W.0150.000000T0000Z-180624T1200Z/
Franklin AR-Crawford AR-Sebastian AR-
622 AM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR FRANKLIN...SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN
COUNTIES...
At 621 AM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Dyer to 4 miles north of Branch to 4
miles east of Fort Chaffee, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Ozark... Charleston...
Alma... Mulberry...
Dyer... Altus...
Branch... Denning...
Wiederkehr Village... Cass...
Fort Chaffee... Kibler...
Concord... Caulksville...
Jethro... Turners Bend...
Vesta... Cecil...
Lonelm... Ursula...
This includes Interstate 40 in Arkansas between mile markers 10 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3514 9403
3521 9409 3531 9413 3547 9427 3577 9374
3577 9370
TIME...MOT...LOC 1121Z 258DEG 41KT 3549 9409 3537 9398 3520 9398
HAIL...<.75IN
WIND...60MPH
$$463
WWUS54 KTSA 241130
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
630 AM CDT SUN JUN 24 2018
ARC033-131-241139-
/O.CAN.KTSA.SV.W.0150.000000T0000Z-180624T1200Z/
Crawford AR-Sebastian AR-
630 AM CDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
NORTHEASTERN SEBASTIAN COUNTIES IS CANCELLED...
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3545 9405 3546 9403
3547 9406 3548 9404 3549 9405 3550 9403
3553 9404 3577 9374 3577 9370
TIME...MOT...LOC 1129Z 269DEG 37KT 3551 9400 3539 9389 3529 9385
$$
ARC047-241200-
/O.CON.KTSA.SV.W.0150.000000T0000Z-180624T1200Z/
Franklin AR-
630 AM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR FRANKLIN COUNTY...
At 629 AM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Mulberry to 6 miles northeast of
Branch to 2 miles southeast of Ratcliff, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Ozark... Mulberry...
Altus... Branch...
Denning... Wiederkehr Village...
Cass... Caulksville...
Jethro... Etna...
Barnes... Alix...
Redding... Watalula...
Meg... Toney...
Peter Pender... Turners Bend...
Cecil... Lonelm...
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3545 9405 3546 9403
3547 9406 3548 9404 3549 9405 3550 9403
3553 9404 3577 9374 3577 9370
TIME...MOT...LOC 1129Z 269DEG 37KT 3551 9400 3539 9389 3529 9385
HAIL...<.75IN
WIND...60MPH
$$190
WWUS54 KTSA 241143
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
643 AM CDT SUN JUN 24 2018
ARC047-241200-
/O.CON.KTSA.SV.W.0150.000000T0000Z-180624T1200Z/
Franklin AR-
643 AM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR EASTERN FRANKLIN COUNTY...
At 642 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Fern to Altus to 4 miles north of
Paris, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Cass... Jethro...
Etna... Barnes...
Alix... Redding...
Watalula... Turners Bend...
Lonelm... Taft...
Cravens... Paradise...
This includes Interstate 40 in Arkansas between mile markers 29 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3557 9398 3577 9374 3577 9370
TIME...MOT...LOC 1142Z 244DEG 37KT 3559 9391 3544 9375 3534 9371
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:55 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 24, 3:55 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 355 AM CDT Sun Jun 24 2018 .DISCUSSION... Two distinct areas of convection this morning across the area. The first area currently across east central Oklahoma developed earlier in response to a weak surface boundary, and has been sustained by a strengthening low level jet. The second area is in the form of a MCS that has been moving east southeast throughout the overnight from southwest Kansas. This area is just about to enter northeast Oklahoma, though may make more of a turn to the southeast given the instability and theta e gradient in place across central parts of Oklahoma. Both areas of convection will carry a severe wind and hail threat, and much of eastern Oklahoma is under a severe thunderstorm watch until 10 am. Categorical pops will be carried for the first part of the morning across much of eastern OK, with a larger area of likely pops mainly across east central OK and NW AR between 15z-18z. CAM solutions are all over the place, so uncertainty abounds wrt convective maintenance through the morning. The forecast area begins to be put into a squeeze play beginning in the afternoon as warmer mid level temperatures begin to move northward into the CWA. Another complex looks to make a run at the area again tonight, but with southern extent of convection very much in question, will keep pops mainly confined to northeast OK and northwest AR tonight. Support from the upper system passing through the high plains(along with lingering boundaries) will warrant slight to low chance pops across northern parts of the forecast area. Upper low retreats through the upper great lakes region while ridging begins to build over the plains. This feature will become the dominant weather feature for the rest of the week. Went below guidance for high temperatures for early periods, especially northeast Oklahoma and northwest Arkansas given anticipated rainfall/cloud cover. Otherwise, stayed close to guidance for the rest of the forecast cycle. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 70 90 74 / 80 50 30 30 FSM 90 73 93 75 / 70 0 0 10 MLC 91 75 93 75 / 60 0 0 10 BVO 87 68 88 72 / 80 60 50 30 FYV 84 69 88 70 / 70 10 0 20 BYV 85 68 90 70 / 60 10 0 20 MKO 87 71 91 73 / 70 10 10 20 MIO 86 68 88 72 / 80 60 30 30 F10 89 72 92 74 / 70 10 10 20 HHW 93 74 93 74 / 50 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....23
Hazardous weather outlook, Jun 24, 5:00 AM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Sun Jun 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Sun Jun 24 2018 ...SEVERE THUNDERSTORM WATCH FOR MOST OF NORTHEAST OKLAHOMA UNTIL 10 AM... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA..Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Strong to severe thunderstorms have been ongoing for much of the overnight across parts of eastern Oklahoma. A complex of storms that developed to the northwest yesterday evening has moved southeast overnight and was entering northeast Oklahoma. Some of the ongoing activity has merged with the southeast moving complex, and has resulted in a larger area of storms that will be capable of producing wind gusts between 60 and 70 miles an hour as it moves across northeast Oklahoma this morning. Additional storms ahead of the main complex may impact far eastern Oklahoma and west central Arkansas, and will be capable of severe wind gusts and large hail. Additionally, a very moist atmosphere in place has resulted in very heavy rainfall at times from the strongest storms that have exhibited a slower movement. Localized flash flooding may result across eastern Oklahoma this morning. Areal coverage of storms this afternoon is expected to remain lower, and mainly confined to northeast Oklahoma and northwest Arkansas. Morning convection will likely stabilize the atmosphere, but the strongest storms will still carry a limited severe risk. Later tonight, another storm complex may impact parts of northeast Oklahoma. Warmer temperatures aloft will also be spreading north, and coverage of storms will mainly be confined to northeast Oklahoma and northwest Arkansas. The degree of instability remains uncertain, however a limited severe wind threat may exist across parts of northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...Dangerous Heat Potential. THURSDAY through SATURDAY...No Hazards. EXTENDED DISCUSSION... Chances for thunderstorms will mostly remain across northeast Oklahoma and northwest Arkansas for the early part of this week as an upper system moves across the northern plains. Upper level ridging will begin to build across the southern plains and will become the dominant weather feature from mid week on. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 24, 5:25 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND GST 3 E OKEMAH 35.43N 96.25W
06/24/2018 M67 MPH OKFUSKEE OK MESONET
REPORTED BY THE OKLAHOMA MESONET.
&&
SRCLocal storm report, Jun 24, 5:37 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
537 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
06/24/2018 M60 MPH MUSKOGEE OK MESONET
&&
KAHLocal storm report, Jun 24, 5:46 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM HAIL 1 WNW SAVANNA 34.83N 95.86W
06/24/2018 E1.25 INCH PITTSBURG OK PUBLIC
&&
BLHSpecial weather statement, Jun 24, 5:54 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
554 AM CDT SUN JUN 24 2018
ARZ019-029-OKZ072-241130-
Sebastian AR-Crawford AR-Sequoyah OK-
554 AM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...SEBASTIAN
AND EAST CENTRAL SEQUOYAH COUNTIES UNTIL 630 AM CDT...
At 554 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Moffett to 2 miles southwest of
Barling to Midland. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Greenwood... Alma...
Barling... Roland...
Lavaca... Mansfield...
Dyer... Hackett...
Hartford... Huntington...
Midland... Moffett...
Rudy... Excelsior...
Fort Smith Regional Airport... Bloomer...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 17.
Interstate 40 in Oklahoma between mile markers 325 and 328.
Interstate 540 between mile markers 1 and 13.
Interstate 49 between mile markers 22 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 AM CDT for
southeastern and east central Oklahoma. A severe thunderstorm watch
also remains in effect until 1100 AM CDT for northwestern and west
central Arkansas.
LAT...LON 3514 9414 3510 9414 3507 9424 3506 9425
3506 9423 3501 9443 3528 9440 3532 9443
3538 9443 3537 9448 3548 9456 3563 9418
3536 9408 3522 9408 3520 9406 3514 9405
TIME...MOT...LOC 1054Z 255DEG 32KT 3544 9443 3530 9432 3510 9434Local storm report, Jun 24, 5:58 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
558 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND GST 4 S OKTAHA 35.52N 95.47W
06/24/2018 M62 MPH MCINTOSH OK TRAINED SPOTTER
&&
KAHLocal storm report, Jun 24, 6:04 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM TSTM WND GST MCALESTER REGIONAL AIRP 34.89N 95.78W
06/24/2018 M60 MPH PITTSBURG OK ASOS
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:12 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 48 min |
| Jun 24, 5:54 AM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 36 min |
| Jun 24, 6:21 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 39 min |
| Jun 24, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 56 min |
| Jun 24, 7:09 AM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Jun 24, 7:21 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 24 min |
| Jun 24, 4:37 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 38 min |
| Jun 24, 5:14 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Jun 24, 5:20 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 25 min |
| Jun 24, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 47 min |
| Jun 24, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
| Jun 24, 6:32 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.